Alert archive / North Carolina / Small Craft Advisories in 2018
Small Craft Advisory 30, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Apr 14, 2018, 3:01 PM EDT. It took effect at Apr 15, 2018, 12:00 PM EDT. It was in force for 114 min.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 3:01 PM EDT (19:01 UTC)
- In effect from
- Apr 15, 2018, 12:00 PM EDT
- Expired
- Apr 15, 2018, 1:54 PM EDT
- In force
- 114 min
- Issued by
- NWS Wilmington, NC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 1:21 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 14, 1:21 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 121 PM EDT Sat Apr 14 2018 .SYNOPSIS... A warm weekend, will be capped off late Sunday by showers and strong to severe thunderstorms over the inland Carolinas, progressing to the coast overnight into the pre-dawn of Monday. In wake of this brief but strong system, a drying trend begins Monday, with warming to normal for April by Tuesday afternoon. Stronger warming will take place Wednesday and Thursday, ahead of a deepening surface trough inland. A cold front will cross the coast late in the week, cooling temperatures closer to normal by Friday. && .NEAR TERM /THROUGH TONIGHT/... As of 1156 AM Saturday...A few near shore showers holding together in convergence skirting the north coast, moving quick. No mentionable pops planned, as drops are brief, and showers fast, not measuring. No changes to the forecast at this time. As of 855 AM Saturday...Low-level convergence will increase, along the western periphery of offshore high pressure, as the high bulges slightly westward today. Current mosaic radar animations show faint echos trending more in coverage along this convergence zone. An intensifying sea breeze circulation however, will set up a coastal band of subsidence near shore, likely thwarting off any hopes for blossoming showers over the inshore waters through today, but tonight, a more welcoming shower environment may feed into the Cape Fear region and the SC coast. No changes to Max-T today, anomalously warm of late May feel. Afternoon cumulus will sprout in widespread fashion about the region, west of the stabilizing sea breeze's ebbing landward moving air. As of 3 AM Saturday...Aside from some wispy cirrus to start the day, expect sunshine to bring temps rapidly up into the 70s this morning with gusty southerly winds. The increasing southerly flow will transport moisture, in the way of clouds and spotty showers, up from the south around the periphery of the Bermuda high in place. Expect most of this moisture to remain just off shore with mainly some afternoon cu produced by convergence associated with sea breeze boundary as it pushes inland. These clouds will remain trapped right under subsidence inversion around 5k to 6k ft. The higher dewpoint air will promote greater cu this afternoon, but plenty of dry air and subsidence through the mid to upper levels should keep showers at bay this afternoon. Heading into Sat night, the winds will increase further and back slightly to the S-SE as a strong cold front moves east toward the Carolinas, helping to tighten the gradient flow. This increased low level southerly flow will increase the feed of moisture from the south. The subsidence inversion will lift and weaken tonight and therefore there will be an increasing clouds and potential for showers, with some increasing CAPE right toward the end of the period. Pcp water values near .75 inches will increase just over an inch this afternoon and by late this evening it will increase further to near 1.25 inches. The GFS and NAM both show a large patch of moisture moving up from the south and on shore after midnight. The increasing moist southerly flow through the period will push dewpoint temps up from the mid 50s to the mid 60s by Sun morning. This increased moisture will keep overnight lows in the mid 60s Sat night. With a warm start to the day, temps will reach into the low 80s by this aftn. The increasingly flow off the cooler ocean will cool temps off a bit through the afternoon as sea breeze pushes cooler marine air inland. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... As of 300 AM Saturday...a deepening mid-level low over the central plains will shift to the Great Lakes on Monday. This low/trough will become negatively tilted and the cold front at the surface which is spawning the severe weather over Arkansas last evening will shift to the Carolinas by Sunday afternoon and Sunday overnight. The NAM and GFS are both showing very strong low-level winds Sunday afternoon and evening. The low level jet ahead of the front is depicted as reaching the 60 to 70 knot threshold. The wind profile is fairly linear, and the mid-level lapse rate are fairly weak. The low-level instability is showing surface CAPES' inland reach 1000-1200 J/kg and 500 to 600 J/kg at the coast due to the impact of the marine layer. The biggest threat is damaging winds with a isolated tornado. Hail does not appear to be a huge threat. The convection and front are expected to move off the coast overnight and the chance for rain drops quickly as drier and cooler air move in the region On Monday. Maximum temperatures Sunday will reach the lower 80s inland and the middle 70s at the beaches. On Monday with the cooler air behind the front the maximum temperatures will reach only the middle 60s. Lows Sunday will range from the middle 50s to near 50 and on Monday night the lows will be in the low to mid 40s with the colder locations reaching the upper 30s in southeast North Carolina and Marlboro county. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 300 PM Friday...High pressure to our S will move offshore Tue afternoon commencing a brief period of warm air advection. Another cold front will move across the eastern Carolinas late Thu or Thu night followed by high pressure Fri. It should be dry through the long term period of the forecast. Temps will cool and progressively drier air on westerly winds will bring afternoon relative humidity to as low as around 30 percent Tue afternoon. The downslope component to the wind should allow temps to warm to around 70 on Tue despite the cool start with forecast lows early Tue morning in the lower to mid 40s and perhaps a few random upper 30s inland. Return flow around offshore high pressure will bring highs to normal or above mid week, mid and upper 70s with a few 80 degree readings likely inland. A pinned seabreeze will modify beach temps where highs will be mainly in the lower 70s. A slight cool down is expected in the wake of a cold front with highs Fri in the seasonable 70s away from the chilling effects of the ocean. No frost or freeze is forecast with lows most nights in the 40s, except 50s Wed night. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... As of 1722Z...VFR is expected through sunset. Winds will be south to south-southwest 10-15 kt, decreasing inland terminals and KILM early evening. Isolated -SHRA possible near the coastal terminals, mostly ILM through the afternoon therefore have left VCSH in TAFS. This evening all models are suggesting IFR cigs developing as well as LIFR sea fog/marine stratus KCRE/KMYR. Thus confidence is moderate to high of occurrence. Models also suggesting IFR/MVFR dissipating towards the pre-dawn hours as mid level clouds and shower potential increases. Tomorrow morning winds will become gusty from the south under mostly VFR conditions. Extended outlook...VFR through Wed. Sun night...TSTMS/tempo sub- VFR cigs/vsbys possible. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 855 AM Saturday...Welcoming conditions this morning will become a bit choppy this afternoon, nearshore, as the sea breeze circulation strengthens, bringing periodic gusts to 14-20 kt by the middle afternoon inshore. Sea spectrum comprised mainly of gradually increasing S waves every 5-6 seconds, accompanied by a moderate S chop. No weather or obstructions to visibility, but tonight, marine showers will increase over the 0-20 nm waters. As of 300 AM Saturday...A gusty southerly return flow will increase up from 10 to 15 kts this afternoon up to 15 to 20 kts by Sun morning as gradient tightens ahead of an approaching cold front. This increasing southerly push will produce seas up to 3 to 4 ft by this afternoon, and up to 3 to 5 ft by Sun morning. A strong sea breeze this afternoon will produce quite a bit of chop across the ear shore waters as winds spike up and become gusty. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... As of 300 AM Saturday...A strong cold front will approach the Carolinas on Sunday and off the coast overnight Sunday. The pressure gradient will tighten with southeast winds of 15 to 20 knots early Saturday and increasing to 25 to 30 knots overnight Sunday. As the front shifts off the coast lat Sunday night northwest winds will weaken to 15 knots by Monday night. Seas will start off 3 to 5 feet and will increase to 8 to 10 feet Sunday night. Seas will slowly come down to 3 to 5 feet by late Monday night. A small craft advisory is likely to be issued for Sunday Afternoon through most of Monday. LONG TERM /TUESDAY THROUGH WEDNESDAY/... As of 300 PM Friday...Winds will back to W and SW Tue afternoon as high pressure to our S moves offshore. A robust seabreeze circulation will develop during Wed. Wind speeds will be 15 Tuesday and SW winds will increase to near 20 kt during Wed. Seas will 3 to 4 ft Tue and will subside to 2 to 3 ft Tue night before beginning to build later Wed and Wed night, up to 4 to 5 ft. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...MJC NEAR TERM...RGZ/MJC SHORT TERM...DRH LONG TERM...RJD AVIATION...MRR
Hazardous weather outlook, Apr 14, 4:10 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 410 AM EDT Sat Apr 14 2018 AMZ250-252-254-256-150815- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 410 AM EDT Sat Apr 14 2018 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small Craft Advisory likely Sunday afternoon through Monday night. Strong to severe thunderstorms late Sunday into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 150815- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 410 AM EDT Sat Apr 14 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms late Sunday into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-150815- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 410 AM EDT Sat Apr 14 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms late Sunday into Sunday night. Strong Rip Currents likely Sunday. Strong south to north longshore current along east facing beaches Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 1:33 PM EDT | Beach Hazards Statement | ILM | New Hanover, Pender | 30 hr |
Nearby
Small Craft Advisories in North Carolina, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.